Get E-Book on COVID-19

Q. Will sensitiveness to Tryptophan and Vitamin D3 pass with time?

Answered by
Dr. Arul Amuthan
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 21, 2018

Hello doctor,

I have serotonin syndrome or toxicity from a tricyclic antidepressant. I stopped taking it seven weeks ago. Most of my neurological symptoms have gone. I stick to a low tryptophan diet but if I eat something higher in tryptophan or get stressed, I feel nauseous, depressed, agitated and I cannot sleep. This happens every few days. I cannot take supplements such as Vitamin D3. I am post menopausal and need calcium but I cannot eat dairy or drink milk without severe effects. My question is, will my sensitivities pass in time and will my serotonin rebalance? I am so frightened that I have permanent endocrine or brain damage. Currently, I am taking Propranolol mini pill.

Dr. Arul Amuthan

Ayurveda Specialist Naturopathy Pharmacology Siddha Medicine Toxicology
#

Hi,

Welcome to icliniq.com.

Since your serotonin syndrome is drug induced, it must be normalized within a wash out period. I mean normalized gradually once you stop it. You may take another antidepressant that is safe for you. Eating tryptophan rich foods or stress inducing some symptoms to you, I feel which may not be related to serotonin syndrome. That looks like your depression related issues only. It needs another better drugs. Please discuss with your clinician about current symptoms.

Your brain and endocrine systems are normal (attachment removed to protect patient identity). Only thing you must take better antidepressants and psychological counselling. Vitamin D dosage need to be adjusted if it is causing trouble. This may not be related to serotonin syndrome.

For more information consult a toxicologist online --> https://www.icliniq.com/ask-a-doctor-online/toxicologist


Was this answer helpful?

 | 

Related Questions:
I have nausea and burning pain in abdomen. Please provide advise.
I have nausea and vomiting every day because of acidity. Please help.
What can cause inconspicuous akinetopsia?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Postpartum Depression

Article Overview: Postpartum depression (PPD) or postnatal depression is a kind of depression that affects a new mother. 80 % of all new moms experience baby blues, but if the symptoms are severe and it starts affecting your ability to care for your baby, then it is a sign of postpartum depression. Read Article


Dr. Sneha Kannan
Psychiatrist

Postpartum Depression Postpartum depression (PPD) or postnatal depression is a kind of depression that affects a new mother. 80 % of all new moms experience baby blues, but if the symptoms are severe and it starts affecting your ability to care for your baby, then it is a sign of postpartum depress...  Read Article

Which antidepressant is less likely to cause hyperhidrosis?

Query: Hello doctor,Every antidepressant I take causes me a lot of hyperhidrosis. Which one on the market is less likely to cause hyperhidrosis? Fluoxetine?  Read Full »

Depression - Awareness, Self-Diagnosis, and Treatment Modalities

Article Overview: Depression is among the top five causes of morbidity in today’s world. It remains largely undiagnosed and underreported because of a lack of adequate knowledge, both among the patients as well as the physicians. It is majorly characterized by the presence of a continuous sad mood, anhedonia, and easy fatiguability along with a host of secondary symptoms, which aid in quantifying the severity of the depressive disorder. So, it is the need of the hour that awareness is raised among the masses regarding this illness that is soon poised to be the number one cause of morbidity. Read Article


Dr. Ajay Singh
Psychiatrist

Depression has been recorded in the annals of history since time immemorial, but never has it assumed so much significance as it has in today’s world. With the advent of technology today, the human society is evolving by leaps and bounds with every passing day. As the saying goes that every co...  Read Article

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Toxicologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.